Relativistic Zel'dovich approximation in spherically symmetric model

Nov, 1997
22 pages
Published in:
  • Phys.Rev.D 57 (1998) 6094-6103,
  • Phys.Rev.D 58 (1998) 089903 (erratum)
e-Print:
Report number:
  • TIT-HEP-380,
  • COSMO-87,
  • TIT-HEP-380-COSMO-87

Citations per year

19992005201120172022102
Abstract: (arXiv)
We compare relativistic approximation methods, which describe gravitational instability in the expanding universe, in a spherically symmetric model. Linear perturbation theory, second-order perturbation theory, relativistic Zel'dovich approximation, and relativistic post-Zel'dovich approximation are considered and compared with the Lema\^{\i}tre-Tolman-Bondi solution in order to examine the accuracy of these approximations. We consider some cases of inhomogeneous matter distribution while the homogeneous top-hat model has been usually taken in the previous Newtonian works. It is found that the Zel'dovich-type approximations are generally more accurate than the conventional perturbation theories in the weakly nonlinear regime. Applicable range of the Zel'dovich-type approximations is also discussed.
Note:
  • 22 pages including 10 eps figures, REVTeX